Alert archive / Arizona / Red Flag Warnings in 2021
Red Flag Warning 9, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Apr 5, 2021, 2:14 AM MST for 6 counties in Arizona. It took effect at Apr 6, 2021, 10:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2021, 2:14 AM MST (09:14 UTC)
- In effect from
- Apr 6, 2021, 10:00 AM MST
- Expired
- Apr 6, 2021, 7:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 9.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4866 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
814 WWUS85 KTWC 050914 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 214 AM MST Mon Apr 5 2021 AZZ151>154-052000- /O.UPG.KTWC.FW.A.0006.210406T1700Z-210407T0200Z/ /O.NEW.KTWC.FW.W.0009.210406T1700Z-210407T0200Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 214 AM MST Mon Apr 5 2021 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST TUESDAY FOR STRONG WINDS, LOW HUMIDITY AND A HIGH FIRE DANGER RATING FOR SOUTHEAST ARIZONA INCLUDING PORTIONS OF FIRE WEATHER ZONES 151, 152, 153 AND 154... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from 10 AM to 7 PM MST Tuesday. * AFFECTED AREA...The eastern half of fire weather zone 151, the majority of fire weather zones 152 and 153, and the eastern mountain ranges of fire weather zone 154. This does not include the Alpine District of the Apache-Sitgreaves National Forest. * TIMING...10 AM MST Tuesday morning through 7 PM MST Tuesday evening. * WINDS...West to northwest winds of 15 to 25 mph with gusts to 40 mph in the warning area. The strongest winds will be in the higher elevations of Cochise county. * RELATIVE HUMIDITY...Minimum relative humidity 5 to 10 percent in the afternoon at lower elevations, and between 8 and 13 percent in the mountains. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
090 WWUS85 KTWC 051930 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 1230 PM MST Mon Apr 5 2021 AZZ151>154-061400- /O.CON.KTWC.FW.W.0009.210406T1700Z-210407T0200Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 1230 PM MST Mon Apr 5 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MST TUESDAY FOR STRONG WINDS, LOW HUMIDITY AND A HIGH FIRE DANGER RATING FOR SOUTHEAST ARIZONA INCLUDING PORTIONS OF FIRE WEATHER ZONES 151, 152, 153 AND 154... * AFFECTED AREA...The eastern half of fire weather zone 151, the majority of fire weather zones 152 and 153, and the eastern mountain ranges of fire weather zone 154. This does not include the Alpine District of the Apache-Sitgreaves National Forest. * TIMING...10 AM MST Tuesday morning through 7 PM MST Tuesday evening. * WINDS...West to northwest winds of 15 to 25 mph with gusts to 40 mph in the warning area. The strongest winds will be in the higher elevations of Cochise county. * RELATIVE HUMIDITY...Minimum relative humidity 5 to 10 percent in the afternoon at lower elevations, and between 8 and 13 percent in the mountains. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
494 WWUS85 KTWC 061138 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 438 AM MST Tue Apr 6 2021 AZZ151>154-062100- /O.CON.KTWC.FW.W.0009.210406T1700Z-210407T0200Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 438 AM MST Tue Apr 6 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING FOR STRONG WINDS, LOW HUMIDITY AND A HIGH FIRE DANGER RATING FOR SOUTHEAST ARIZONA INCLUDING PORTIONS OF FIRE WEATHER ZONES 151, 152, 153 AND 154... * AFFECTED AREA...The eastern half of fire weather zone 151, the majority of fire weather zones 152 and 153, and the eastern mountain ranges of fire weather zone 154. This does not include the Alpine District of the Apache-Sitgreaves National Forest. * TIMING...10 AM MST Tuesday morning through 7 PM MST Tuesday evening. * WINDS...West to northwest winds of 15 to 25 mph with gusts to 40 mph in the warning area. The strongest winds will be in the higher elevations of Cochise county. * RELATIVE HUMIDITY...Minimum relative humidity 5 to 10 percent in the afternoon at lower elevations, and between 8 and 13 percent in the mountains. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
064 WWUS85 KTWC 062126 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 226 PM MST Tue Apr 6 2021 AZZ151>154-070200- /O.CON.KTWC.FW.W.0009.000000T0000Z-210407T0200Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 226 PM MST Tue Apr 6 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG WINDS, LOW HUMIDITY AND A HIGH FIRE DANGER RATING FOR SOUTHEAST ARIZONA INCLUDING PORTIONS OF FIRE WEATHER ZONES 151, 152, 153 AND 154... * AFFECTED AREA...The eastern half of fire weather zone 151, the majority of fire weather zones 152 and 153, and the eastern mountain ranges of fire weather zone 154. This does not include the Alpine District of the Apache-Sitgreaves National Forest. * TIMING...Through 7 PM MST Tuesday evening. * WINDS...West to northwest winds of 15 to 25 mph with gusts to 40 mph in the warning area. The strongest winds will be in the higher elevations of Cochise county. * RELATIVE HUMIDITY...Minimum relative humidity 5 to 10 percent in the afternoon at lower elevations, and between 8 and 13 percent in the mountains. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
377 WWUS85 KTWC 070159 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 659 PM MST Tue Apr 6 2021 AZZ151>154-070300- /O.EXP.KTWC.FW.W.0009.000000T0000Z-210407T0200Z/ Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 659 PM MST Tue Apr 6 2021 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR STRONG WINDS, LOW HUMIDITY AND A HIGH FIRE DANGER RATING FOR FIRE WEATHER ZONES 151, 152, 153, AND 154... Winds will slowly diminish through the evening hours. Unfortunately, RH recoveries will be poor overnight. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 4, 1:30 PM MST, 12 hours 44 minutes earlier.
Area forecast discussion, Apr 4, 1:30 PM MST, 12 hours 44 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
130 PM MST Sun Apr 4 2021
.SYNOPSIS...Hot early April temperatures will continue Monday. Then
a weather system passing by to the north will result in slightly
cooler temperatures along with gusty winds Tuesday into Wednesday
along with potential fire weather impacts on Tuesday. Above normal
temperatures and very dry conditions will continue into next weekend.
&&
.DISCUSSION...Yup, it is warm with plenty of areas 90+ degrees at 1
pm, mainly from Tucson north and west, the lower elevation areas.
Should gain another 2-4 degrees before all is done today which would
result in highs about 15 degrees warmer than average. For
perspective, based on climate normals this would be a typical late
May afternoon.
For Monday, locations from Tucson west will cool off a degree or two
from today while eastern areas will be 1 to 3 degrees warmer as the
heat shifts eastward.
A potent storm system passing by well to the north will result in an
increase in winds across the region, and for locations east of Tucson
enough to bring about possible critical fire weather conditions given
how dry (air and fuels) we are. This system will trim the
temperatures a bit Tuesday onward however we will remain a good bit
warmer than average for early April. With a moderate NW flow aloft,
each afternoon through the remainder of the workweek it will be a
little breezy during the heat of the day as those upper level winds
mix down to the surface. Other than that, it looks to remain dry into
next week at least.
&&
.AVIATION...Valid through 06/00Z.
SKC-SCT250 ft AGL. Surface wind diurnally driven with speeds mostly
less than 12 kts except becoming W-NW 12-18 kts after 05/19Z.
Aviation discussion not updated for TAF amendments.
&&
.FIRE WEATHER...High pressure aloft will result in more well above
normal temperatures and very dry conditions into Monday. The tail
end of a weather system passing north of the area will generate
strong and gusty winds Tuesday afternoon and evening. These elevated
wind speeds in combination with minimum relative humidity values of
5 to 14 percent will result in critical fire weather conditions,
especially in Cochise, eastern Graham, and Greenlee counties. A fire
Weather Watch has been issued to address these conditions. The system
will also help lower daytime temperatures a few degrees, but very
dry conditions with elevated afternoon winds can be anticipated the
second half of this coming week.
&&
.CLIMATE...Record or near record highs Monday.
DATE Apr 05
FCST RCD/YR
TUCSON INTL AIRPORT 93 96/1989
AJO 95 98/1961
ORGAN PIPE CACTUS 97 99/1989
PICACHO PEAK 94 98/1989
SAFFORD AG STATION 94 91/1961
SIERRA VISTA FD 88 88/1972
TOMBSTONE 89 90/1972
WILLCOX 88 91/1972
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Tuesday morning through Tuesday evening
for AZZ151>154.
&&
Public...Cerniglia
Aviation...Rasmussen
Fire Weather....Rasmussen
Visit us on Facebook...Twitter...YouTube...and at weather.gov/TucsonNearby
Red Flag Warnings in Arizona, 2021Every red flag warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.